Hail, Navarro
- When
- March 23, 5:25 PM CST
- Where
- Navarro County, 1.38 mi S of Angus
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 32.000, -96.430
Emergency manager reported nickel sized hail southwest of Angus.
A cold front moved through North and Central Texas on Sunday, May 23rd. As the cold front moved south, scattered storms developed along the boundary and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A cold front moved through North and Central Texas on Sunday, May 23rd. As the cold front moved south, scattered storms developed along the boundary and produced large hail. The largest hail fell in Navarro and Henderson Counties, where golf ball sized hail stones were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 23, 12:57 PM CST, 4 hours 28 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Fort Worth TX 157 PM CDT Sun Mar 23 2025 ...New Long Term... .KEY MESSAGES... - Scattered showers and thunderstorms will develop along a cold front this afternoon into this evening. A few storms could be strong to severe with large hail and high winds. - Above normal temperatures will continue all week with highs ranging from the mid 70s to low 90s. - Widespread rain chances return mid to late week, with the highest potential on Friday. && .SHORT TERM... /Issued 111 PM CDT Sun Mar 23 2025/ /Through Monday/ A cold front continues to make its way through the region and is roughly along a Bonham-Fort Worth-Comanche line as of 1 pm. A healthy cumulus field has developed near the boundary, but recent ACARS soundings reveal a strong cap remains in place - though it has weakened significantly over the past several hours. There is good consensus that the cap will erode over the next few hours, resulting in the development of scattered showers and storms sometime between 3-5 pm roughly near a Midlothian to Sulphur Springs line. However, where convective development ends up occurring will ultimately depend on when the cap breaks (or weakens sufficiently) and where the cold front is at that point in time, so there could be some slight adjustments. Moderate instability and sufficient deep layer shear will support the development of supercells which will be capable of producing large hail and damaging winds. Very weak low-level shear will keep the tornado threat at a minimum. The severe weather threat will come to an end as the storms exit the region late this evening, though a few showers or storms may linger across the Brazos Valley slightly later as the front loses some of its momentum. A cooler night is expected tonight in the wake of the cold front, as winds become light beneath clearing skies. Low temperatures will bottom out in the mid 40s to mid 50s. Significantly cooler weather is not expected on Monday, but it should be a rather pleasant day with low humidity and afternoon highs in the mid 70s to mid 80s. Barnes && .LONG TERM... /NEW/ /Monday night through Next Weekend/ Our region will remain under an active weather pattern this week, especially toward the end of the week into the weekend. A series of shortwaves will travel across the southern Plains and will interact with a fairly established moist low-level flow. But before the widespread rain chances arrive, very warm weather conditions are expected on Tuesday with light winds and plenty of sunshine. Most locations along/west of I-35 will see highs in the low 90s, and perhaps some locations across the far western/southwestern zones may reach 95 degrees (40-50% chance). Storm chances will begin to increase Tuesday night into Wednesday over North Texas where a remnant weak surface boundary will be in place. While the severe threat is low at this time, we can't rule out some small hail and gusty winds with this activity. The next system will move from the west during the Thursday-Friday period and will bring widespread precipitation, especially across Central Texas. Another storm system is forecast to arrive over the weekend with an associated cold front moving southward. Given the model differences in timing and progression of this system, we will keep the low rain chances across portions of the region through Sunday night. At this time, the average rainfall totals for the week range from 1-3 inches region-wide with a low chance (10%) of higher amounts near 3.5 inches. While this will be a well received rainfall, there could be a threat for minor flooding if the same areas receive multiple rounds of heavy rain. Additionally, we will continue to monitor for the potential for some strong/severe storms during the late week and weekend time frame. Sanchez && .AVIATION... /Issued 111 PM CDT Sun Mar 23 2025/ /18Z TAFs/ A cold front continues to make its way through D10, and a dense cumulus field has developed near the front. Scattered showers and storms are expected to develop within this cumulus field sometime between 20-22Z and will move south through the evening. This activity is expected to remain east/southeast of D10 but could get close to KACT. However, due to the low confidence, have opted to exclude any mention of precipitation in the KACT TAF at this time. Winds will shift out of the northwest prior to the front's arrival, with a shift out of the north expected behind the front. Wind speeds will be between 10-15 knots with gusts up to 20-25 knots through the afternoon. Wind speeds will weaken below 10 knots this evening and will begin a gradual swing back out of the south overnight. South/southeast winds are expected to return by 15-18Z Monday with wind speeds remaining below 10 knots throughout the day. VFR will continue through the period. Barnes && .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested this afternoon and evening across portions of Central and East TX. Even if activation is not locally requested, any reports of hazardous weather to the National Weather Service are appreciated. && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 80 57 90 62 / 5 0 0 10 30 Waco 52 81 57 89 61 / 30 0 0 5 10 Paris 47 76 51 85 57 / 5 0 0 5 40 Denton 44 79 52 88 57 / 0 0 0 10 30 McKinney 46 78 53 88 58 / 5 0 0 10 30 Dallas 52 81 57 90 63 / 5 0 0 10 30 Terrell 48 78 53 88 59 / 10 0 0 5 30 Corsicana 52 81 58 90 62 / 30 0 0 5 20 Temple 54 83 57 91 60 / 40 0 0 5 5 Mineral Wells 46 83 53 92 59 / 0 0 0 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Special Weather Statement
National Weather Service Fort Worth TX
607 PM CDT Sun Mar 23 2025
TXZ146-232345-
Navarro TX-
607 PM CDT Sun Mar 23 2025
...A strong thunderstorm will impact portions of south central
Navarro County through 645 PM CDT...
At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Angus, or 8 miles southwest of Corsicana, moving east at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Angus around 615 PM CDT.
Corsicana around 620 PM CDT.
Richland-Chambers Reservoir and Navarro around 625 PM CDT.
Other locations impacted by this storm include Mildred, Mustang, Oak
Valley, Retreat, Richland, Corbet, Powell, and Streetman.
This includes Interstate 45 between mile markers 213 and 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Texas.
&&
LAT...LON 3189 9631 3184 9641 3191 9661 3205 9660
3213 9633
TIME...MOT...LOC 2307Z 271DEG 12KT 3198 9654
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
30The Dallas/Ft Worth radar (KFWS), 104 km away, was scanning. The volume nearest the first event began at 23:26 UTC.
19 hail. Local standard time, as filed.
Emergency manager reported nickel sized hail southwest of Angus.
Public reported half dollar sized hail in Mildred via social media picture.
Emergency manager reported golf ball hail in Kerens.
Reported via mPING northwest of Trinidad.
Reported via mPING west of Star Harbor.
The emergency manager relayed a picture of golf ball sized hail near Purdon (FM 55).
Amateur radio operator reported quarter sized hail at HWY 31 and FM 1803, east of Murchison.
Amateur radio operator reported quarter sized hail at FM 607 and CR 3612 southwest of Brownsboro.
Broadcast media reported half dollar size hail near New York southwest of Moore Station.
The EM reported that quarter sized hail fell at LCR 374 and Honest Ridge Road west of Mexia.
Broadcast media reported quarter sized hail in Frankston.
Reported via mPING north of Groesbeck.
Broadcast media reported golf ball sized hail in Berryville.
Reported via mPING north of Groesbeck.
Emergency manager reported half dollar to ping pong ball sized hail along LCR 456 south of Mexia.
Reported via mPING east of Oletha.
Fire department reported quarter sized hail in Holland.
Amateur radio operator reported quarter sized hail covering the ground on the southwest side of Lake Limestone.
Public reported ping pong ball sized hail at CR 750 and CR 750A on Lake Limestone.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, March 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1242112, 1242113, 1242114, 1242121, 1242122, 1242115, 1242124, 1242125, 1242126, 1241940, 1242127, 1241941, 1242128, 1242102, 1242103, 1242104, 1242106, 1242107, 1242109.